MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 10 X 46 130 D TAN LT LIME; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. 10 X 46 130 D TAN LT LIME; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 71647246
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/25/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to hypertrophic callus formation resulting in mal/non union.
 
Additional Manufacturer Narrative
The associated complaint device was not returned for evaluation.A review of complaint history revealed no prior complaints for the listed lot.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Our clinical/medical team noted insufficient clinically relevant documentation was provided, therefore, a thorough medical investigation could not be performed.However, per complaint, the hypertrophic callus formation resulted in a mal/non-union after approximately 1.5 years which required revision.The provided unidentified/undated radiological image supports the reported non-union.No comparison images were provided for md review.The patient impact beyond the revision procedure cannot be determined.No further medical assessment is warranted at this time.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
10 X 46 130 D TAN LT LIME
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7756529
Report Number1020279-2018-01482
Device Sequence Number1204330
Product Code HSB
UDI-Device Identifier03596010500861
UDI-Public03596010500861
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K040462
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2014
Device Catalogue Number71647246
Device Lot Number04FM16359
Initial Date Received by Manufacturer 07/30/2018
Supplement Date Received by Manufacturer07/30/2018
Initial Report FDA Received Date08/07/2018
Supplement Report FDA Received Date12/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age47 YR